Alert archive / Montana / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Great Falls, MT

August 30, 201114 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 30, 2011, 4:05 AM MDT for 14 counties in Montana. It took effect at Aug 30, 2011, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2011, 4:05 AM MDT (10:05 UTC)
In effect from
Aug 30, 2011, 12:00 PM MDT
Expired
Aug 30, 2011, 9:38 PM MDT
In force
10 hr
Issued by
NWS Great Falls, MT

Counties Broadwater County, MT, Cascade County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 23 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2891 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WWUS85 KTFX 301005
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
405 AM MDT TUE AUG 30 2011

MTZ112-114-117-301815-
/O.UPG.KTFX.FW.A.0004.110830T1800Z-110831T0600Z/
/O.NEW.KTFX.FW.W.0006.110830T1800Z-110831T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
405 AM MDT TUE AUG 30 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 112...114 AND 117...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...THE EXPECTED COMBINATION OF LOW HUMIDITIES AND GUSTY 
  WEST WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS 
  AFTERNOON AND EVENING. A RED FLAG WARNING IS INTENDED TO ALERT 
  LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH 
  SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE 
  DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ116-118-301815-
/O.NEW.KTFX.FW.W.0006.110830T2100Z-110831T0600Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
405 AM MDT TUE AUG 30 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 116 AND 118...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY ALONG WITH
ISOLATED THUNDERSTORMS WITH LITTLE RAIN...WHICH IS IN EFFECT FROM 3
PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONES 116 AND 118.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...THE EXPECTED COMBINATION OF LOW HUMIDITIES AND GUSTY
  WEST WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
  AFTERNOON AND EVENING. THERE WILL BE ISOLATED THUNDERSTORMS WITH
  LITTLE RAIN AND GUSTY WINDS.A RED FLAG WARNING IS INTENDED TO ALERT
  LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH
  SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE
  DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
3 follow-up statements
043 
WWUS85 KTFX 301218
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 AM MDT TUE AUG 30 2011

MTZ112-114-117-302100-
/O.CON.KTFX.FW.W.0006.110830T1800Z-110831T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
618 AM MDT TUE AUG 30 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY AS WELL AS A
COLD FRONT PASSAGE THIS EVENING FOR FIRE WEATHER ZONES 112...114
AND 117...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS
  AFTERNOON AND EVENING...MAINLY ACROSS CENTRAL MONTANA. SOME
  STORMS COULD PRODUCE GUSTY WINDS AND ONLY LITTLE RAINFALL. 

* COLD FRONT...A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION
  THIS EVENING...SHIFTING WINDS TO THE NORTH. HUMIDITY WILL
  RECOVER ABOVE 20% AFTER THE FRONTAL PASSAGE WITH MUCH COOLER
  CONDITIONS EXPECTED WEDNESDAY. 

* IMPACTS...THE EXPECTED COMBINATION OF LOW HUMIDITIES...GUSTY
  WEST WINDS...THUNDERSTORMS AND A FRONTAL PASSAGE WILL CREATE CRITICAL
  FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG
  WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER
  CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
  SIGNIFICANTLY INCREASE FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ116-118-302100-
/O.CON.KTFX.FW.W.0006.110830T2100Z-110831T0600Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
618 AM MDT TUE AUG 30 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS WITH ONLY LITTLE
RAINFALL AND GUSTY OUTFLOW WINDS AS WELL AS A COLD FRONT PASSAGE
THIS EVENING FOR FIRE WEATHER ZONES 116 AND 118...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 116 AND 118.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS
  AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE GUSTY WINDS
  AND ONLY LITTLE RAINFALL.

* COLD FRONT...A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION
  THIS EVENING...SHIFTING WINDS TO THE NORTH. HUMIDITY WILL
  RECOVER ABOVE 20% AFTER THE FRONTAL PASSAGE WITH MUCH COOLER
  CONDITIONS EXPECTED WEDNESDAY. 

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...THE EXPECTED COMBINATION OF LOW HUMIDITIES...GUSTY
  WEST WINDS...SCATTERED THUNDERSTORMS AND A FRONTAL PASSAGE WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
  EVENING. A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS
  TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY
  FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
318 
WWUS85 KTFX 302057
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
257 PM MDT TUE AUG 30 2011

MTZ112-114-117-310600-
/O.CON.KTFX.FW.W.0006.000000T0000Z-110831T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
257 PM MDT TUE AUG 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY AS WELL AS A COLD FRONT
PASSAGE FOR FIRE WEATHER ZONES 112...114 AND 117...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH POSSIBLE.

* RELATIVE HUMIDITY...SLIGHTLY BELOW 20 PERCENT COULD STILL OCCUR
  IN A FEW AREAS.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING...MAINLY
  ACROSS CENTRAL MONTANA. THERE WILL BE A RISK OF GUSTY WINDS AND
  LITTLE RAINFALL WITH THE THUNDERSTORMS.

* COLD FRONT...A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION
  THIS EVENING...SHIFTING WINDS TO THE NORTH. HUMIDITY WILL
  RECOVER ABOVE 20 PERCENT AFTER THE FRONTAL PASSAGE WITH MUCH
  COOLER CONDITIONS EXPECTED WEDNESDAY.

* IMPACTS...SHOULD THE COMBINATION OF LOW HUMIDIFIES...GUSTY WEST
  WINDS...THUNDERSTORMS AND A FRONTAL PASSAGE DEVELOP THIS WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING. A RED
  FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
  WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY
  FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ116-118-310600-
/O.CON.KTFX.FW.W.0006.110830T2100Z-110831T0600Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
257 PM MDT TUE AUG 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR SCATTERED THUNDERSTORMS WITH ONLY LITTLE RAINFALL AND GUSTY
OUTFLOW WINDS AS WELL AS A COLD FRONT PASSAGE THIS EVENING FOR
FIRE WEATHER ZONES 116 AND 118...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 116 AND 118.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME STORMS
  COULD PRODUCE GUSTY WINDS AND LITTLE RAINFALL.

* COLD FRONT...A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION
  NEAR AND AFTER 9 PM MDT THIS EVENING...SHIFTING WINDS TO THE
  NORTH. HUMIDITY WILL RECOVER ABOVE 20 PERCENT AFTER THE FRONTAL
  PASSAGE WITH MUCH COOLER CONDITIONS EXPECTED WEDNESDAY.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...SHOULD THE COMBINATION OF LOW HUMIDIFIES...GUSTY WEST
  WINDS...SCATTERED THUNDERSTORMS AND A FRONTAL PASSAGE
  DEVELOP...THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS INTO
  THIS EVENING. A RED FLAG WARNING IS INTENDED TO ALERT LAND
  MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH
  SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE
  DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
810 
WWUS85 KTFX 310338
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
938 PM MDT TUE AUG 30 2011


MTZ112-114-116>118-310445-
/O.CAN.KTFX.FW.W.0006.000000T0000Z-110831T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
938 PM MDT TUE AUG 30 2011

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 112...114...116...117 AND 118...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITIES HAVE RECOVERED ABOVE 20 PERCENT AND WINDS ARE GENERALLY
BELOW 15 MPH. SCATTERED THUNDERSTORMS WILL AFFECT FIRE ZONES
116...117...AND 118 THE REST OF THIS EVENING BUT STRONG GUSTY
WINDS ARE GENERALLY NOT LIKELY WITH THEM. ALSO SOME OF THESE
STORMS COULD BE WET. 

$$

HTTP://WEATHER.GOV/GREATFALLS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 3:41 AM MDT, 24 minutes earlier.

Area forecast discussion, Aug 30, 3:41 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 AM MDT TUE AUG 30 2011

.DISCUSSION...
TODAY THROUGH THURSDAY...A VIGOROUS UPPER LEVEL LOW OVER NORTHERN
BRITISH COLUMBIA COMBINED WITH A FLATTENING UPPER LEVEL RIDGE OVER
THE UPPER MIDWEST...WILL BRING A RATHER UNSTABLE SOUTHWEST FLOW ALOFT
ACROSS THE REGION TODAY. THIS WILL RESULT IN VERY WARM AND BREEZY
CONDITIONS ALONG WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
OVER THE SOUTHWEST. SOME THUNDERSTORMS WILL MOST LIKELY BE
RATHER DRY WITH LITTLE RAIN. BY WEDNESDAY...THE UPPER LEVEL LOW
WILL DROP DOWN INTO THE REGION WITH A MUCH COOLER AIRMASS MOVING
INTO NORTH CENTRAL MONTANA BY EVENING. AS THE CANADIAN AIRMASS PUSHES
SOUTHWARD AND THE FLOW ALOFT BECOMES MORE UNSTABLE AND MOIST AS THE
UPPER LEVEL TROUGH APPROACHES FROM THE WEST. TEMPERATURES WILL TURN
MUCH COOLER WEDNESDAY AND THURSDAY WITH RAIN SHOWERS BECOMING LIKELY
ACROSS THE NORTHWEST WEDNESDAY AFTERNOON...SPREADING TO ALL OF NORTH
CENTRAL MONTANA BY WEDNESDAY EVENING. THERE WILL BE SCATTERED
SHOWERS AND A FEW THUNDERSTORMS OVER THE SOUTHWEST. SHOWERS WILL
DECREASE ON THURSDAY...BUT CONTINUE TO BE MOSTLY CLOUDY AND
UNSEASONABLY COOL. WILLIAMSON DC

THURSDAY NIGHT THROUGH TUESDAY...MODELS REMAIN IN FAIRLY DECENT
AGREEMENT THROUGH EARLY NEXT WEEK...FEATURING A COOL NW FLOW ALOFT
THROUGH SATURDAY BEFORE UPPER LEVEL RIDGING REBUILDS OVER THE
WESTERN U.S. SUNDAY INTO EARLY NEXT WEEK. EXPECT SOME DRYING
CONDITIONS THURSDAY NIGHT BEHIND AN EXITING SHORTWAVE TROUGH WITH
ANOTHER SHORTWAVE QUICKLY DROPPING SE FROM BC/AB ACROSS EASTERN MT
FRIDAY AND FRIDAY NIGHT TO REINFORCE THE LARGER SCALE UPPER LEVEL
TROUGH. MOISTURE WILL BE FAIRLY LIMITED AND MAIN IMPACT WILL BE
WINDY CONDITIONS FRIDAY HOWEVER WESTERLY DOWNSLOPE WILL ALLOW
TEMPERATURES TO WARM SOME BEFORE ADDITIONAL COOLING ARRIVES BEHIND
THIS FEATURE FRIDAY NIGHT AND SATURDAY. BUILDING HIGH PRESSURE WILL
PRODUCE DRY CONDITIONS SUNDAY THROUGH TUESDAY WITH TEMPERATURES
WARMING BACK TO SLIGHTLY ABOVE AVERAGE VALUES. HOENISCH

&&

.AVIATION...
UPDATED 0455Z.
SHORTWAVE RIDGING WILL BUILD OVER THE FORECAST AREA TONIGHT FOR
GENERALLY CLEAR SKIES AND WIDESPREAD VFR CONDITIONS. HOWEVER...
AREAS OF SMOKE WITH REDUCED VISIBILITIES COULD PRODUCE MVFR/IFR
CONDITIONS AT TIMES IN VALLEYS OF MOUNTAINOUS TERRAIN. AN EARLY
AUTUMN STORM WILL APPROACH WESTERN MONTANA AFTER 00Z WEDNESDAY WITH
CLOUDS AND SCATTERED SHOWERS DEVELOPING ACROSS MUCH OF THE FORECAST
AREA. MPJ

&&

.FIRE WEATHER...
INCREASING SOUTHWEST FLOW ALOFT TODAY WILL RESULT IN STRONGER
WESTERLY WINDS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS. LOW
MINIMUM RELATIVE HUMIDITIES IN COMBINATION WITH THE GUSTY WINDS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS DURING THE
AFTERNOON AND EVENING OVER PORTIONS OF THE EAST SLOPES AS WELL AS
PARTS OF SOUTHWEST MONTANA. THERE WILL BE ISOLATED THUNDERSTORMS
WITH GUSTY WINDS AND LITTLE IF ANY RAINFALL...ESPECIALLY OVER THE
SOUTHWEST. A PACIFIC WEATHER SYSTEM WILL BRING MUCH COOLER
TEMPERATURES...HIGHER HUMIDITIES...AND SHOWERS TO THE AREA
WEDNESDAY AND THURSDAY. FOR THIS TWO DAY PERIOD EXPECT THAT A GOOD
PORTION OF THE FIRE WEATHER DISTRICT WILL SEE WETTING RAINS. THERE
WILL ALSO BE A SMALL THREAT OF THUNDERSTORMS WEDNESDAY AND
THURSDAY BUT SHOULD THEY OCCUR THEY WOULD LIKELY BE WET.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  88  53  62  42 /  20  20  40  80
CTB  82  46  55  36 /  10  20  80  80
HLN  87  53  71  48 /  20  20  40  40
BZN  87  46  81  44 /  20  20  30  30
WEY  75  37  74  32 /  20  10  30  20
DLN  82  47  78  42 /  10  20  30  20
HVR  91  51  69  46 /  10  20  50  80
LWT  86  52  69  46 /  20  30  30  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...
EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...
JUDITH BASIN...LIBERTY...MEAGHER...NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT BEAVERHEAD...BROADWATER...GALLATIN...JEFFERSON...MADISON.

&&

SHORT TERM...WILLIAMSON DC
LONG TERM...HOENISCH
AVIATION...HOENISCH

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 29, 3:55 PM MDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
355 PM MDT MON AUG 29 2011

MTZ011-013-014-047-053-055-302200-
HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-
BROADWATER-GALLATIN-
355 PM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-302200-
NORTHERN ROCKY MOUNTAIN FRONT-
355 PM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON AND EVENING.

SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ABOVE 7500 FEET
FROM WEDNESDAY AFTERNOON INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010-012-044>046-048>051-054-302200-
EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
355 PM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-015-052-302200-
BEAVERHEAD-MADISON-JEFFERSON-
355 PM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A RED FLAG WARNING FOR LATE TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:30 PM MDTSpecial Weather StatementTFXFergus45 min
Aug 30, 2:43 PM MDTWinter Weather AdvisoryTFX45 hr

Nearby

Red Flag Warnings in Montana, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.